Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Lincoln, IL

June 9, 2011Knox County, Marshall County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 9, 2011, 5:47 AM CDT for Knox County, Marshall County, Stark County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 5:47 AM CDT (10:47 UTC)
Expired
Jun 9, 2011, 6:45 AM CDT
In force
58 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, IL, Marshall County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2717 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS53 KILX 091047
SVRILX
ILC095-123-175-091145-
/O.NEW.KILX.SV.W.0149.110609T1047Z-110609T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
547 AM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 645 AM CDT.

* AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ONEIDA...OR 10 MILES NORTHEAST OF GALESBURG...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  LACON...ONEIDA...ALTONA...VICTORIA...LA FAYETTE...WEST JERSEY...
  TOULON...ELMIRA...WYOMING...OSCEOLA...CASTLETON...BRADFORD...CAMP
  GROVE...SPARLAND...HENRY...SNAKE DEN HOLLOW...DUNCAN...LAWN RIDGE
  AND HOPEWELL.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 35 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4124 8964 4114 8965 4115 8943 4115 8933
      4097 8933 4097 8998 4095 8999 4094 9038
      4115 9038 4115 8986 4124 8986
TIME...MOT...LOC 1047Z 262DEG 33KT 4106 9025
WIND...HAIL 60MPH 1.00IN

$$

SMITH
4 follow-up statements
659 
WWUS53 KILX 091100
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT THU JUN 9 2011

ILC095-123-175-091145-
/O.CON.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
MARSHALL IL-STARK IL-KNOX IL-
600 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX...STARK AND WESTERN MARSHALL COUNTIES UNTIL 645 AM CDT...

AT 600 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VICTORIA...OR 15 MILES NORTHEAST OF GALESBURG...MOVING EAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  LACON...VICTORIA...LA FAYETTE...WEST JERSEY...TOULON...ELMIRA...
  WYOMING...OSCEOLA...CASTLETON...BRADFORD...CAMP GROVE...SPARLAND...
  HENRY...SNAKE DEN HOLLOW...DUNCAN...LAWN RIDGE AND HOPEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4124 8964 4114 8964 4115 8933 4097 8933
      4097 8998 4095 8999 4095 9026 4114 9026
      4115 8986 4124 8986
TIME...MOT...LOC 1101Z 262DEG 33KT 4106 9012
WIND...HAIL 60MPH 1.00IN

$$

SMITH
427 
WWUS53 KILX 091111
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
611 AM CDT THU JUN 9 2011

ILC095-091121-
/O.CAN.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
KNOX IL-
611 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4124 8964 4114 8964 4115 8933 4097 8933
      4097 8998 4114 8998 4115 8986 4124 8986
TIME...MOT...LOC 1111Z 262DEG 34KT 4107 8993

$$

ILC123-175-091145-
/O.CON.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
MARSHALL IL-STARK IL-
611 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STARK AND
WESTERN MARSHALL COUNTIES UNTIL 645 AM CDT...

AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA
FAYETTE...OR 12 MILES SOUTH OF KEWANEE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LACON...TOULON...ELMIRA...WYOMING...OSCEOLA...CASTLETON...
  BRADFORD...CAMP GROVE...SPARLAND...HENRY...DUNCAN...LAWN RIDGE AND
  HOPEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4124 8964 4114 8964 4115 8933 4097 8933
      4097 8998 4114 8998 4115 8986 4124 8986
TIME...MOT...LOC 1111Z 262DEG 34KT 4107 8993
WIND...HAIL 60MPH 1.00IN

$$

SMITH
382 
WWUS53 KILX 091133
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
633 AM CDT THU JUN 9 2011

ILC175-091141-
/O.CAN.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
STARK IL-
633 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE NEXT HOUR 
ACROSS STARK COUNTY...WITH A FEW OF THE STORMS CAPABLE OF PRODUCING 
SMALL HAIL AND GUSTY WINDS.

LAT...LON 4114 8964 4115 8933 4097 8933 4097 8964
TIME...MOT...LOC 1131Z 261DEG 35KT 4111 8955

$$

ILC123-091145-
/O.CON.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
MARSHALL IL-
633 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MARSHALL COUNTY UNTIL 645 AM CDT...

AT 627 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAMP
GROVE...OR 12 MILES NORTHWEST OF LACON...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LACON...SPARLAND...HENRY AND HOPEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4114 8964 4115 8933 4097 8933 4097 8964
TIME...MOT...LOC 1131Z 261DEG 35KT 4111 8955
WIND...HAIL 60MPH 1.00IN

$$
134 
WWUS53 KILX 091145
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT THU JUN 9 2011

ILC123-091155-
/O.EXP.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
MARSHALL IL-
645 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH 
ADDITIONAL THUNDERSTORMS THAT WILL MOVE INTO THE AREA OVER THE 
NEXT HOUR. 

LAT...LON 4114 8964 4115 8933 4097 8933 4097 8964
TIME...MOT...LOC 1145Z 261DEG 35KT 4113 8937

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:40 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 9, 2:40 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
240 AM CDT THU JUN 9 2011

.DISCUSSION...
ISSUED 235 AM CDT THU JUN 9 2011

MCS HAS BEEN PUSHING ACROSS NORTHERN ILLINOIS...ALTHOUGH CLOUD
TOPS HAVE BEEN WARMING SOME. ASSOCIATED OUTFLOW BOUNDARY HAS BEGUN
MOVING INTO THE CWA FROM THE NORTHEAST...EXTENDING FROM ABOUT
LACON SOUTHEAST TO JUST NORTH OF BLOOMINGTON...RANTOUL AND
DANVILLE THIS HOUR. A NEW MCS HAS BEGUN FORMING OVER CENTRAL
IOWA...AND WILL NEED TO KEEP AN EYE ON IT FOR POTENTIAL IMPACT
OVER THE NORTHERN CWA THIS MORNING.

EARLY MORNING SURFACE MAP SHOWING A COLD FRONT EXTENDING FROM THE
NORTHERN LOWER PENINSULA OF MICHIGAN...SOUTHWEST INTO KANSAS. THE
PROGRESSION OF THIS FRONTAL BOUNDARY...AND ITS ASSOCIATED
CONVECTIVE ACTIVITY...MAKES UP THE PRIMARY FORECAST CHALLENGE.

SHORT TERM...TODAY THROUGH SUNDAY...

AS HAS BEEN ADVERTISED THE LAST FEW DAYS...SOUTHERN PROGRESS OF
THIS COLD FRONT WILL BE IMPEDED BY UPPER LEVEL HIGH PRESSURE
RIDGING WEST TO EAST ALONG THE GULF COAST. MESOSCALE INFLUENCES
WILL HAVE SOME EFFECT...BUT THE GENERAL MODEL CONSENSUS BRINGS IT
TO NEAR THE I-72 CORRIDOR THIS AFTERNOON...BEFORE RETREATING
NORTHWARD LATE TONIGHT. THE CAP SOUTH OF THE BOUNDARY WILL QUICKLY
ERODE THIS MORNING AS CAPES RISE TO OVER 2500 J/KG. SPC SLIGHT
RISK OF SEVERE STORMS COVERS PRETTY MUCH THE ENTIRE CWA...ALTHOUGH
THE THREAT NORTHWEST OF THE ILLINOIS RIVER WILL LESSEN AFTER LATE
MORNING. LOCAL WRF MODELS OUT OF ST LOUIS AND CHICAGO SHOWING
RAPID NEW THUNDERSTORM DEVELOPMENT BY 10-11 AM ACROSS THE NORTH
HALF OF THE CWA...ALONG THE FRONT AND OUTFLOW BOUNDARIES. AS
SUCH...WILL HAVE LIKELY POPS GOING ACROSS MUCH OF THIS AREA
TODAY...WITH THE SOUTHEAST CWA LIKELY HOLDING OFF ON ANY RAIN
UNTIL MID TO LATE AFTERNOON. BUST POTENTIAL ON HIGH TEMPERATURES
IS ELEVATED DUE TO THE VARIOUS STORMS AND BOUNDARIES AROUND...BUT
AREAS SOUTH OF THE FRONT WILL LIKELY REACH TO AROUND 90 DEGREES
AGAIN. TEMPERATURES SHOULD TAPER OFF RAPIDLY TO THE NORTH...AND
MAY HAVE SOME ISSUES GETTING BACK OUT OF THE 70S AROUND GALESBURG.

RAIN CHANCES EXPECTED TO DIMINISH FOR A TIME LATE TONIGHT...AS THE
FRONT IS PULLED NORTHWARD BY A SURFACE LOW MOVING NORTHEAST INTO
IOWA. MODELS SOLUTIONS DIVERGE ON THE TRACK OF THE LOW ITSELF...BUT
ARE MORE AGREEABLE ON THE ASSOCIATED COLD FRONT...WHICH WILL MOVE
EAST TOWARD THE CWA FRIDAY NIGHT. INSTABILITY EXPECTED TO QUICKLY
INCREASE AGAIN ON FRIDAY...LEADING TO NEW SHOWER/STORM DEVELOPMENT
BY AFTERNOON. THE FRONT ITSELF IS PROGGED TO BE JUST EAST OF THE
I-55 CORRIDOR BY SUNRISE ON SATURDAY...AND SHOULD BE THROUGH THE
CWA BY LATE AFTERNOON. RAIN WILL QUICKLY TAPER OFF BEHIND IT.

HIGH PRESSURE BEHIND THE FRONT TO BUILD ACROSS THE MIDWEST...
BRINGING A WELCOME RESPITE FROM THE RECENT HEAT AND HUMIDITY.
SHOULD SEE LOWS IN THE 50S SATURDAY NIGHT ACROSS THE NORTH HALF OF
THE CWA...AND TEMPERATURES ON SUNDAY SHOULD LARGELY STAY IN THE
70S OVER THE ENTIRE AREA...WITH A NORTHEAST FLOW PREVAILING.

LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY...

UPPER PATTERN EXPECTED TO BE FAIRLY WEAK/ZONAL EARLY NEXT WEEK...
WHICH WILL KEEP THE PREVIOUS BOUNDARY IN THE VICINITY. BOTH THE
GFS AND ECMWF SUGGEST THE WESTERN EDGE OF IT WILL LINGER ACROSS
MISSOURI AS LOW PRESSURE FORMS ACROSS KANSAS...BUT ARE STRUGGLING
WITH MCS POTENTIAL ALONG THE BOUNDARY AND HOW FAR EAST THE MCS
ACTIVITY WOULD TRAVEL...AS THE HIGH WILL STILL LINGER ACROSS THE
GREAT LAKES FOR A COUPLE DAYS. ENOUGH AGREEMENT EXISTS TO WARRANT
30 PERCENT POPS ACROSS THE WESTERN CWA SUNDAY NIGHT...BUT
SOLUTIONS ARE UNCERTAIN ENOUGH BEYOND THAT TIME FRAME TO JUSTIFY
ANY CHANGES. HOWEVER...SOME PROGRESSION IN THE UPPER PATTERN IS
SUGGESTED BY MIDWEEK...AS A SHORTWAVE PUSHES ACROSS THE NORTHERN
CONUS.

GEELHART

&&

.AVIATION...
ISSUED 1144 PM CDT WED JUN 8 2011...FOR THE 06Z TAFS

STORMS ARE WEAKENING AS THE NIGHT PROGRESSES. THE COLD FRONT IS
CONTINUING TO MAKE A SLOW ROTATION INTO CENTRAL ILLINOIS...WITH
THE WESTERN END OF THE FRONT ACTING AS THE FOCAL POINT. WE SHOULD
SEE SOME STORMS REACH AT LEAST PIA AND BMI TONIGHT...WITH CMI NEXT
IN LINE. WE KEPT TEMPOS FOR MVFR CONDITIONS IN THUNDERSTORMS FROM
07-09Z FOR PIA AND 08-10Z FOR BMI. HAIL AND DAMAGING WINDS ARE
LESS OF A THREAT DURING THAT TIME...BUT SOME LOCALIZED HEAVY RAIN
MAY AFFECT PIA/BMI IN THE NEXT 4-5 HOURS.

4KM HIGH RES MODEL OUTPUT INDICATES A BREAK IN THE ACTION IS
EXPECTED DURING THE DAY ON THURSDAY...WITH STORM REDEVELOPMENT
LATER IN THE AFTERNOON. SOME OF THOSE STORMS MAY BECOME SEVERE
WITH HAIL AND WIND...AS THE COLD FRONT REMAINS STALLED OUT ACROSS
THE AREA.

WILL ONLY INCLUDE VCTS FOR THUR AFTERNOON AND EVENING...AS
COVERAGE STILL APPEARS TO BE ON THE SCATTERED SIDE...AND MAINLY
SOUTH OF PIA TO BMI...CLOSER TO THE STALLED OUT FRONT.

WINDS WILL BE TIED CLOSELY TO HOW FAR THE COLD FRONT REACHES SOUTH
AFTER MIDNIGHT. WILL CONTINUE WITH AN E-SE WIND FOR PIA/BMI
FOR TOMORROW MORNING...AND EVENTUALLY FOR ALL TAF SITES BY
AFTERNOON.

SHIMON

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 5:15 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
515 AM CDT THU JUN 9 2011

ILZ027>031-036>038-040>043-047>051-101100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
515 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...AND AGAIN
LATER THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS...ESPECIALLY FROM MID TO LATE AFTERNOON
THROUGH TONIGHT...WITH THE PRIMARY THREAT BEING FROM LARGE HAIL
AND DAMAGING WINDS...ALONG WITH THE THREAT FOR HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THUNDERSTORM THREAT WILL CONTINUE THROUGH FRIDAY NIGHT BEFORE
THE FRONT AND STORM CHANCES SHIFT TO OUR SOUTH BY SATURDAY
MORNING. THERE IS A CONTINUED SLIGHT CHANCE OF SEVERE STORMS
FRIDAY AFTERNOON AND EVENING.

FLOODING ON THE ILLINOIS RIVER WILL CONTINUE FROM PEORIA DOWNSTREAM
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BETWEEN
3 PM AND 10 PM CDT TONIGHT.

ILZ044>046-052>057-061-101100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
515 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...AND AGAIN
LATER THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS...ESPECIALLY FROM LATE THIS AFTERNOON
THROUGH TONIGHT...WITH THE PRIMARY THREAT BEING FROM LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THUNDERSTORM THREAT WILL CONTINUE FRIDAY AND INTO SATURDAY
MORNING...BEFORE THE FRONT AND STORM CHANCES SHIFT TO OUR SOUTH
LATE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO THIS
EVENING...PRIMARILY FROM 4 PM UNTIL MIDNIGHT.

ILZ062-063-066>068-071>073-101100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
515 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES THIS AFTERNOON WILL BE IN THE MID TO UPPER 90S.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH
THE PRIMARY THREAT BEING FROM LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THUNDERSTORM THREAT WILL CONTINUE FRIDAY AND SATURDAY...
BEFORE THE FRONT AND STORM CHANCES SHIFT TO OUR SOUTH BY SATURDAY
EVENING.

FLOODING ON THE WABASH RIVER WILL CONTINUE FOR THE NEXT SEVERAL
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT.

SMITH

In the hours before

Special weather statement, Jun 9, 5:30 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
530 AM CDT THU JUN 9 2011

ILZ027-091130-
KNOX-
530 AM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 630 AM CDT...

AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO...OR 8 MILES NORTH OF GALESBURG...MOVING
EAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WATAGA...
  ONEIDA...
  ALTONA...
  VICTORIA...

OTHER LOCATIONS AFFECTED INCLUDE...HENDERSON AND SNAKE DEN HOLLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4083 8999 4086 9044 4115 9043 4116 9000
TIME...MOT...LOC 1031Z 263DEG 28KT 4107 9037

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:30 AM CDTSpecial Weather StatementILXKnox60 min
Jun 9, 5:36 PM CDTTornado WarningILXChampaign, Vermilion39 min
Jun 9, 6:38 PM CDTSevere Thunderstorm WarningILXVermilion21 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.